Cholesterol Home > Juvisync Overdose
Animal studies have shown that high doses of Juvisync (sitagliptin/simvastatin) may cause vomiting, mucousy stools, and other problems. When given in high doses to mice, one of the components in this medicine was shown to be lethal. Reports of humans overdosing on this drug did not result in any long-lasting problems. Make sure to seek immediate medical care if you have overdosed on Juvisync.
Can You Take Too Much Juvisync?Juvisync® (sitagliptin/simvastatin) is a prescription medication that contains a cholesterol medication and a diabetes medication. As with any medicine, it is possible to take too much Juvisync.
Effects of an OverdoseJuvisync contains two different active ingredients: simvastatin and sitagliptin. Studies have shown that massive doses of simvastatin can be lethal in mice, although no other symptoms were noted. However, studies in dogs and rats suggested that massive overdoses are not likely to cause serious or long-lasting problems; the only symptoms seen were vomiting and mucousy stools. There have been a few cases of human overdoses with simvastatin reported, but no long-lasting problems occurred.
Treatment Options for a Juvisync OverdoseIf the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Juvisync overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.